View Single Post
  #16  
Old Feb 19, '12, 4:16 am
Filii Dei's Avatar
Filii Dei Filii Dei is offline
Regular Member
 
Join Date: December 16, 2011
Posts: 978
Religion: Latin Church, Roman Rite
Default Re: Terrible side effects of meds for 9yr old son

Quote:
Originally Posted by El White View Post
I really feel sorry for you.

If he boy were mine, I'd throw away the psycho meds, go to Costco, and buy a bottle of 150 5-HTP pills for $14. Give the kid two pills every eight hours until he grows up and moves out. By then, he should have grown out of any chemical imbalance.

Google the words "5-HTP" and "L-tryptophan" and "serotonin" if you want more info. It makes you a little drowsy as if you ate a big turkey dinner. 5-HTP is a natural part of food. It's cheap because it's food and can't be patented. So drug companies can't make much money off it, and doctors never prescribe it.

Of course, he's your son, and you have to do what you think's right. Best of luck to you both.
What you're suggesting is highly dangerous for the boy's health. It is unwise to stop treatment unilaterally without at least consulting his doctor first. I can tell you from experience that non-compliance with treatment is one of the reasons why so many patients let their conditions deteriorate and end up going back to the doctor over and over again for even more aggressive treatments.

A health supplement is no replacement for prescribed medicines. Health supplements are useful in specific circumstances, but they are not to be popped indiscriminately simply because they are relatively "safe", least of in lieu of treatment. When used alongside existing medications, they may augment therapy, but they may also interfere with it. The doctor must be consulted first lest there be any drug interactions with the current treatment regime.

Remember, the health supplement industry is as much a profit-motivated commercial enterprise as big pharma. It is crucial that we ensure we are in good health to not need to pop any pills in the first place.

For now, the most important thing to do is to trust in God and pray for the boy. Depression is not a easy condition to cope with, and I pray that he may eventually overcome it.

Also, it would be good to speak to a priest in case demons might really be involved.
Reply With Quote